| Catalog Number |
ECS29A |
| Medical Device Problem Code |
Structural Problem (2506)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/10/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/2/2026.D4: batch # m9at95.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that before the unk surgery, the knife moved to the distal end, but could not return knife automatically.Knife reverse button could not work.Changed another one to continue the surgery there were no adverse consequences to the patient.No additional information can be provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/16/2026.D4: batch # 299d30.Investigation summary: the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the ecs29a device arrived with no apparent damage.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not been fired.Further analysis of the device showed that the trocar was damaged and the anvil was removed with difficulty.This defect has been correlated to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.In order to replicate the reported incident, the device was tested for functionality with the returned washer, however, it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The knife returned to its home position as intended.The event described could not be confirmed as the knife was returned without detectable damage.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 299d30, and no non-conformances were identified.